U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

can the use of fluoxetine cause anhedonia?

3 doctor answers12 doctors weighed in
Dr. Paul Pancner
Clinical Psychology 18 years experience
Possibly: One of the potential side effects caused by flouxetine can be emotional numbing or flattening. In a sense, people may not feel excited about things and potentially this could be interpreted as anhedonia. I have had clients who have complained of this.
Dr. Shamshad Haroon
Psychiatry 26 years experience
Treats andenia : Only increases it when people are carrying a gene of bipolar and Prozac (fluoxetine) may be making them more irritable and manic.
Dr. Marc Zimmermann
Psychiatry 22 years experience
Yes: Any mental health medication has the potential to cause anhedonia. However, this is usually one of the symptoms alleviated by fluoxetine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 41-year-old member asked:
2 doctor answers6 doctors weighed in
A 38-year-old female asked:
2 doctor answers2 doctors weighed in
A 24-year-old male asked:
2 doctor answers6 doctors weighed in
A 28-year-old female asked:
1 doctor answer3 doctors weighed in
A 16-year-old male asked:
1 doctor answer4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 28, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.